MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 LE NITINIOL KWIRE SHARP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ES2 LE NITINIOL KWIRE SHARP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48280233
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; k-wire broke 3 times while trying to be removed as screw was being inserted.Surgeon uses a kocher if wire seems to be stuck, while grabbing the wire and twisting the wire it snapped.Additional information noted; all fragments were retrieved.
 
Additional Manufacturer Narrative
Visual, dimensional and functional analysis could not be performed as the device was not returned.No relevant manufacturing issues were identified as all units met stryker specifications.The root cause of the event is determined to be user error- incorrect alignment of the k wire and screw path causing pinching of the wire and leading to fracture.
 
Event or Problem Description

Brand Name
ES2 LE NITINIOL KWIRE SHARP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6760062
Report Number0009617544-2017-00299
Device Sequence Number10968175
Product Code LXH
UDI-Device Identifier07613327266450
UDI-Public(01)07613327266450
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48280233
Device Catalogue Number48280233
Device Lot NumberB74500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1